Alert archive / Washington / Wind Advisories in 2012

Wind Advisory 27, NWS Pendleton, OR

July 22, 2012Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Jul 22, 2012, 6:11 PM PDT for Kittitas County, Yakima County, Washington. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2012, 6:11 PM PDT (01:11 UTC)
Expired
Jul 22, 2012, 11:00 PM PDT
In force
5 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 1.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WWUS76 KPDT 230111
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
611 PM PDT SUN JUL 22 2012

WAZ026-230600-
/O.NEW.KPDT.WI.Y.0027.120723T0111Z-120723T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
611 PM PDT SUN JUL 22 2012

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 


* TIMING: VERY WINDY CONDITIONS WILL CONTINUE THIS EVENING IN THE
  KITTITAS VALLEY.

* WINDS: NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 45 MPH ARE OCCURRING.

* IMPACTS: THESE WINDS WILL AFFECT I-90.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
1 follow-up statement
768 
WWUS76 KPDT 230537
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1037 PM PDT SUN JUL 22 2012

WAZ026-230645-
/O.EXP.KPDT.WI.Y.0027.000000T0000Z-120723T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
1037 PM PDT SUN JUL 22 2012

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. 

WINDS HAVE DECREASED IN THE KITTITAS VALLEY...SO THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jul 22, 2:49 PM PDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 22, 2:49 PM PDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
249 PM PDT SUN JUL 22 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY EVENING...AN UPPER LEVEL LOW
OVER VANCOUVER ISLAND WILL MOVE EASTWARD TONIGHT AND MONDAY WITH THE
CENTER OF THE LOW TRACKING THROUGH EXTREME NORTHERN WASHINGTON. THIS
WILL PUT THE FORECAST AREA IN THE DRY SOUTHERN FLANK OF THE LOW THUS
IMPOSING MAINLY WESTERLY FLOW ALOFT FOR DRY AND STABLE CONDITIONS
THROUGH MONDAY. HOWEVER, EAST CENTRAL AND NORTHEAST OREGON WILL HAVE
A SOUTHWEST FLOW ALOFT THIS AFTERNOON AND THIS EVENING. THIS WILL
ALLOW THE NORTHERN BLUE MOUNTAINS EASTWARD TO THE SNAKE RIVER TO
HAVE A SLIGHTLY UNSTABLE ATMOSPHERE LATE THIS AFTERNOON AND EARLY
THIS EVENING DUE TO DAYTIME SURFACE HEATING, WHICH MAY TRIGGER A FEW
ISOLATED SHOWERS/THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS
EVENING FROM THE NORTHERN BLUE MOUNTAINS EASTWARD. OTHERWISE, A WEAK
MID/UPPER LEVEL RIDGE OF HIGH PRESSURE WILL PERSIST OVER THE
INTERIOR PACIFIC NORTHWEST THROUGH WEDNESDAY EVENING WITH AN UPPER
LEVEL TROUGH BECOMING ESTABLISHED JUST OFFSHORE OF THE PACIFIC
NORTHWEST COAST TUESDAY NIGHT THROUGH WEDNESDAYS EVENING. THE 12Z
GFS RUN SHOWS THE TROUGH JUST OFFSHORE ON WEDNESDAY BACKING THE FLOW
ALOFT FROM WESTERLY ON TUESDAY TO SOUTH-SOUTHWEST ON WEDNESDAY ALONG
THE OREGON/WASHINGTON CASCADES. THIS SUBTLE SHIFT IN THE DIRECTION
OF WINDS ALOFT ALONG THE CASCADES COINCIDES WITH DYNAMIC LIFT ALONG
THE WASHINGTON CASCADES COMING IN PHASE WITH WEAK ELEVATED
INSTABILITY AND A MODEST INCREASE IN ELEVATED MOISTURE WEDNESDAY
AFTERNOON AND EVENING ALONG THE EAST SLOPES OF THE WASHINGTON
CASCADES. AS SUCH I CANNOT RULE OUT THE POSSIBILITY OF SOME ISOLATED
SHOWERS AND THUNDERSTORMS ALONG THE EAST SLOPES OF THE WASHINGTON
CASCADES WEDNESDAY AFTERNOON AND EVENING. I HAVE THEREFORE
INTRODUCED A SLIGHT CHANCE OF THUNDERSTORMS NEAR THE CRESTS OF THE
CENTRAL AND SOUTHERN WASHINGTON CASCADES FOR WEDNESDAY AFTERNOON AND
EVENING.  POLAN

.LONG TERM...LATE WEDNESDAY NIGHT THROUGH SUNDAY...A RIDGE OF HIGH
PRESSURE SHOULD INFLUENCE THE AREAS WEATHER THROUGH THE END OF THE
WORK WEEK AND INTO THE WEEKEND WITH MOSTLY DRY CONDITIONS. HOWEVER
SOME MOISTURE MAY APPROACH THE AREA AND COMBINE WITH DAYTIME HEATING
THAT COULD PRODUCE AN ISOLD TSRA OVER AND NEAR THE WALLOWA MOUNTAINS
THURSDAY AFTERNOON. AFTERNOON HIGH TEMPERATURES SHOULD BE SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION...00Z TAFS...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24
HOURS. HOWEVER BRIEF WIND GUSTS AROUND 30 KTS ARE POSSIBLE INTO THE
EVENING AT TAF SITES KDLS...KPDT...KALW...AND KPSC BEFORE DECREASING
AFTER 04Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  50  76  51  84 /  10   0   0   0
ALW  55  79  55  85 /  10   0   0   0
PSC  54  80  53  87 /  10   0   0   0
YKM  50  79  50  85 /   0   0   0   0
HRI  54  80  51  86 /  10   0   0   0
ELN  52  77  50  83 /  10  10   0   0
RDM  40  77  42  85 /   0   0   0   0
LGD  48  75  41  83 /  20   0   0   0
GCD  47  80  41  87 /  10   0   0   0
DLS  55  82  54  85 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

THREAT INDEX
MONDAY : GREEN
TUESDAY : GREEN
WEDNESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

99/97/97
Hazardous weather outlook, Jul 22, 5:00 AM PDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT SUN JUL 22 2012

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
231115-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS OF WASHINGTON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, OCHOCO-JOHN DAY HIGHLANDS

AN UPPER LOW PRESSURE SYSTEM WILL PASS TO THE NORTH OF THE AREA
TODAY...BRINGING ENOUGH INSTABILITY WITH IT TO CAUSE A CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS IN THE AREAS LISTED ABOVE.
ELSEWHERE IT WILL BE DRY AND STABLE WITH INCREASING WESTERLY WINDS
THIS AFTERNOON. THE WINDS WILL THEN DIMINISH OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

DRY AND STABLE CONDITIONS ARE EXPECTED THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Local storm report, Jul 22, 2:57 PM PDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
257 PM PDT SUN JUL 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     NON-TSTM WND GST 2 WNW CITY OF THE DALLE 45.61N 121.21W
07/22/2012  M57 MPH          WASCO              OR   TRAINED SPOTTER

            RECORDED WIND GUST TO 57 MPH.

&&

AA

Nearby

Wind Advisories in Washington, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.